Depersonalization Support Forum banner
1 - 3 of 3 Posts

· Registered
Joined
·
534 Posts
Discussion Starter · #1 ·
Desipramine is a tricyclic that increases levels of norepinephrine. Its action on serotonin and dopamine are next to nothing. I have just been prescribed this and for some reason am strangely optimistic. I have been on nearly every AD, anti-psychotic, anticonvulsant, etc.

Was wondering if anybody else has taken this and what your thoughts are.

Reasons I am optimistic: The only AD that has ever made my depression better is Wellbutrin which works most strongly on norepinephrine, followed by dopamine. The downside to Wellbutrin- it causes anxiety/panic type symptoms and I have to take it with a benzo, which after 5 years, have ruined my cognition and memory and which also depress me. All SSRIs have made my DP and depression worse, as well as my anxiety. The same goes for Effexor and Cymbalta. The only meds that have helped my anxiety are benzos and anti-epileptics (but which make me stupid and depressed), Remeron, and antipsychotics. Remeron makes my DP worse (it works on serotonin and norepinephrine) but works well for panic attacks and is mediocre for depression- but just not worth it. Antipsychotics made my DP horrible and totally numbed and depressed- however, they could kill my anxiety and give me control over my thoughts somewhat.

What is the common link between Remeron and antipsychotics that could make them work well on anxiety? Their action on histamine receptors. If you have ever taken old school antihistamines like Benadryl, they can really mellow you out (but space you out). Their has been proven evidence between the relation of histamine and anxiety/depression, though it has been almost completely ignored.

The reason I am optimistic about desipramine is the fact it only increases levels of norepinephrine (remember, anything to do with serotonin made things worse for me) and it is also an antagonist at histamine receptors, so hopefully it will help my panic attacks as well as my depression, and I can get off Klonopin all together.

OK, done. Long rant there but hopefully one that will serve true. I took a tiny dose of desipramine this morning and it zapped my panic dramatically, but it is way too early for the antidepressant effects to start kicking in. It has left me a little spacy, but that is a common effect when people first starting taking TCAs.

Cross your fingers.
 

· Registered
Joined
·
14 Posts
Hi,

I've also been diagnosed with DP. Had very similar effects to medication as the first person in this thread. Anxiety to all SSRIs that I've tried and Effexor. Also tried Remeron, which was hugely sedating, Serzone and trazodone.

I tried desipramine recently, and it was horrible. I did have a few minutes a week or so ago when I came out of my dissociative state. Then again a minute or so, a few hours later.

I took it only up to 50 mgs before it became unbearable. Most notably, incredible over-stimulation, loss of sleep and, loss of sense of time, and totally weird sleeping paterns. So, I've come off of it

I just tried Clomipramine (Anafranil). The norepinephrine effects where just as prevalent as with the desipramine. Incidently, desipramine works almost exclusively on norepinephrine (so that's where the effects come from).

My psych said that some patients react to SSRIs with increased anxiety. It makes me feel 'fried'.

I also got the 'fried' feeling from amino acid supplements like Tryptophan.

For over a year I had written off all anti-depressants because of my experiences with them. Then I remembered that the first anti-depressant that I was on was Serzone (nefazodone), which gave me more access to my feelings and didn't come with the anxiety of the SSRIs and other anti-depressants, (at least initially - I can't remember if it came later). In fact, I remember I was constantly feeling like I needed to cry, which is a good thing for those of us with disociative disorders.

Anyhow, just a heads up. I live in Canada where nefazodone is not approved for medical use - because of very rare liver failure.

If you try nefazodone, please post about it, no matter if it works or not. Also, please put nefazodone or Serzone in the title.

Women might also want to try trazodone. (Men can't because of painful and prolonged erections.)

Michael
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top